Advertisement

The Number of Triple Systems Without Even Cycles

  • Dhruv MubayiEmail author
  • Lujia Wang
Article
  • 1 Downloads

Mathematics Subject Classification (2010)

05A16 05C55 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. [1]
    N. Alon, J. Balogh, B. Bollobás and R. Morris: The structure of almost all graphs in a hereditary property, J. Combin. Theory, Ser. B 101 (2011), 85–110.MathSciNetCrossRefzbMATHGoogle Scholar
  2. [2]
    B. Bollobás: Cycles modulo k, Bull. London Math. Soc. 9 (1977), 97–98.MathSciNetCrossRefzbMATHGoogle Scholar
  3. [3]
    S. Bublitz: Decomposition of graphs and monotone formula size of homogeneous fuctions, Acta Informatica 23 (1986), 689–696.MathSciNetCrossRefzbMATHGoogle Scholar
  4. [4]
    J. Balogh, T. Bohman and D. Mubayi: Erdős-Ko-Rado in random hypergraphs, Combin. Probab. Comput. 18 (2009), 629–646.MathSciNetCrossRefzbMATHGoogle Scholar
  5. [5]
    B. Bollobás, B. Narayanan and A. Raigorodskii: On the stability of the Erdős-Ko-Rado theorem, J. Combin. Theory, Ser. A 137 (2016), 64–78.MathSciNetCrossRefzbMATHGoogle Scholar
  6. [6]
    J. Balogh, B. Bollobás and M. Simonovits: On the number of graphs without forbidden subgraph, J. Combin. Theory, Ser. B 91 (2004), 1–24.MathSciNetCrossRefzbMATHGoogle Scholar
  7. [7]
    J. Balogh, B. Bollobás and M. Simonovits: The typical structure of graphs without given excluded subgraphs, Random Structures Algorithms 34 (2009), 305–318.MathSciNetCrossRefzbMATHGoogle Scholar
  8. [8]
    J. Balogh, B. Bollobás and M. Simonovits: The fine structure of octahedron-free graphs, J. Combin. Theory Ser. B 101 (2011), 67–84.MathSciNetCrossRefzbMATHGoogle Scholar
  9. [9]
    J. Balogh, S. Das, M. Delcourt, H. Liu and M. Sharifzadeh: Intersecting families of discrete structures are typically trivial, J. Combin. Theory, Ser. A 132 (2015), 224–245.MathSciNetCrossRefzbMATHGoogle Scholar
  10. [10]
    J. Balogh and D. Mubayi: Almost all triple systems with independent neighborhoods are semi-bipartite, J. Combin. Theory Ser. A 118 (2011), 1494–1518.MathSciNetCrossRefzbMATHGoogle Scholar
  11. [11]
    J. Balogh and D. Mubayi: Almost all triangle-free triple systems are tripartite, Combinatorica 32 (2012), 143–169.MathSciNetCrossRefzbMATHGoogle Scholar
  12. [12]
    J. Balogh and A. Z. Wagner: On the number of union-free families, Israel J. Math. 219 (2017), 431–448.MathSciNetCrossRefzbMATHGoogle Scholar
  13. [13]
    J. Balogh, R. Morris and W. Samotij: Independent sets in hypergraphs, J. Amer. Math. Soc. 28 (2015), 669–709.MathSciNetCrossRefzbMATHGoogle Scholar
  14. [14]
    J. Balogh, Bhargav Narayanan and Jozef Skokan: The number of hypergraphs without linear cycles, J. of Comb. Theory, Ser. B (2018).Google Scholar
  15. [15]
    J. Balogh and W. Samotij: The number of Km;m-free graphs, Combinatorica 31 (2011), 131–150.MathSciNetCrossRefzbMATHGoogle Scholar
  16. [16]
    J. Balogh and W. Samotij: The number of Ks;t-free graphs, J. London Math. Soc. 83 (2011), 368–388.MathSciNetCrossRefzbMATHGoogle Scholar
  17. [17]
    J. A. Bondy and M. Simonovits: Cycles of even length in graphs, J. Combin. Theory Ser. B 16 (1974), 97–105.MathSciNetCrossRefzbMATHGoogle Scholar
  18. [18]
    G. Brightwell and S. Goodall: The number of partial orders of fixed width, Order 13 (1996), 315–337.MathSciNetCrossRefzbMATHGoogle Scholar
  19. [19]
    G. Brightwell, D. A. Grable and H. J. Prömel: Forbidden induced partial orders, Discrete Math. 201 (1999), 53–80.MathSciNetCrossRefzbMATHGoogle Scholar
  20. [20]
    F. R. K. Chung, P. Erdős and J. Spencer: On the decomposition of graphs into complete bipartite subgraphs, in: Studies in Pure Mathematics. Birkhäuser, Basel, P. Erdős, L. Alpár, G. Halász, A. Sárközy (eds), 1983.Google Scholar
  21. [21]
    C. Collier-Cartaino, N. Graber and T. Jiang: Linear Turn numbers of linear cycles and cycle-complete Ramsey numbers, Combinatorics, Probability and Computing 27 (2018), 358–386.MathSciNetCrossRefzbMATHGoogle Scholar
  22. [22]
    D. Conlon and W. T. Gowers: Combinatorial theorems in sparse random sets, Ann. of Math. 184 (2016), 367–454.MathSciNetCrossRefzbMATHGoogle Scholar
  23. [23]
    S. Das and T. Tran: Removal and Stability for Erdős-Ko-Rado, SIAM J. Discrete Math. 30 (2015), 1102–1114.CrossRefzbMATHGoogle Scholar
  24. [24]
    P. Devlin and J. Kahn: On “stability” in the Erdős-Ko-Rado theorem, SIAM J. Discrete Math. 30 (2016), 1283–1289.MathSciNetCrossRefzbMATHGoogle Scholar
  25. [25]
    A. Diwan: Cycles of even lengths modulo k, J. Graph Theory 65 (2010), 246–252.MathSciNetCrossRefzbMATHGoogle Scholar
  26. [26]
    P. Erdős, D. J. Kleitman and B. L. Rothschild: Asymptotic enumeration of Knfree graphs, in: Colloquio Internazionale sulle Teorie Combinatorie (Rome, 1973), Vol. II, 19–27. Atti dei Convegni Lincei 17, Accad. Naz. Lincei, Rome, 1976.Google Scholar
  27. [27]
    P. Erdős, P. Frankl and V. Rödl: The asymptotic number of graphs not containing a fixed subgraph and a problem for hypergraphs having no exponent, Graphs and Combinatorics 2 (1986), 113–121.MathSciNetCrossRefzbMATHGoogle Scholar
  28. [28]
    P. Erdős: On extremal problems of graphs and generalized graphs, Israel J. Math. 2 (1964), 183–190.MathSciNetCrossRefzbMATHGoogle Scholar
  29. [29]
    P. Erdős and A. H. Stone: On the structure of linear graphs, Bull. Amer. Math. Soc. 52 (1946), 1087–1091.MathSciNetCrossRefzbMATHGoogle Scholar
  30. [30]
    Z. Füredi and T. Jiang: Hypergraph Turán numbers of linear cycles, J. Combin. Theory Ser. A 123 (2014), 252–270.MathSciNetCrossRefzbMATHGoogle Scholar
  31. [31]
    Z. Füredi, T. Jiang and R. Seiver: Exact solution of the hypergraph Turán problem for k-uniform linear paths, Combinatorica 34 (2014), 299–322.MathSciNetCrossRefzbMATHGoogle Scholar
  32. [32]
    A. Ferber, G. A. McKinley and W. Samotij: Supersaturated sparse graphs and hypergraphs, International Mathematics Research Notices, 2018.Google Scholar
  33. [33]
    C. Hundack, H. J. Prömel and A. Steger: Extremal graph problems for graphs with a color-critical vertex, Combin. Probab. Comput. 2 (1993), 465–477.MathSciNetCrossRefzbMATHGoogle Scholar
  34. [34]
    D. Kleitman and K. Winston: On the number of graphs without 4-cycles, Discrete Math. 41 (1982), 167–172.MathSciNetCrossRefzbMATHGoogle Scholar
  35. [35]
    D. Kleitman and D. Wilson: On the number of graphs which lack small cycles, manuscript, 1996.Google Scholar
  36. [36]
    Ph. G. Kolaitis, H. J. Prömel and B. L. Rothschild: Kl+1-free graphs: asymptotic structure and a 0–1 law, Transactions of the Amer. Math. Soc., Vol. 303, No. 2 (Oct., 1987), 637–671.MathSciNetzbMATHGoogle Scholar
  37. [37]
    D. Kleitman and B. Rothschild: Asymptotic enumeration of partial orders on a finite set, Trans. Amer. Math. Soc. 205 (1975), 205–220.MathSciNetCrossRefzbMATHGoogle Scholar
  38. [38]
    T. Kővári, V. Sós and P. Turán: On a problem of K. Zarankiewicz, Colloquium Math. 3 (1954), 50–57.MathSciNetCrossRefzbMATHGoogle Scholar
  39. [39]
    A. Kostochka, D. Mubayi and J. Verstraëte: Turán problems and shadows I: paths and cycles, J. Combin. Theory, Ser. A 129 (2015), 57–79.MathSciNetCrossRefzbMATHGoogle Scholar
  40. [40]
    A. Kostochka, D. Mubayi and J. Verstraëte: Turán problems and shadows II: trees, J. Combin. Theory Ser. B 122 (2017), 457–478.MathSciNetCrossRefzbMATHGoogle Scholar
  41. [41]
    A. Kostochka, D. Mubayi and J. Verstraëte: Turán problems and shadows III: expansions of graphs, SIAM J. on Discrete Math. 29 (2015), 868–876.MathSciNetCrossRefzbMATHGoogle Scholar
  42. [42]
    E. Lamken and B. L. Rothschild: The numbers of odd-cycle-free graphs, Finite and infinite sets, Vol. I, II (Eger, 1981), Colloq. Math. Soc. János Bolyai, Vol. 37, North-Holland, Amsterdam, 1984, 547–553.Google Scholar
  43. [43]
    C.-H. Liu and J. Ma: Cycle lengths and minimum degree of graphs, J. Combin. Theory, Ser. B 128 (2018), 66–95.MathSciNetCrossRefzbMATHGoogle Scholar
  44. [44]
    R. Morris and D. Saxton: The number of C2l-free graphs, Adv. Math. 298 (2016), 534–580.MathSciNetCrossRefzbMATHGoogle Scholar
  45. [45]
    D. Mubayi and G. Turán: Finding bipartite subgraphs efficiently, Information Processing Letters 110 (2010), 174–177.MathSciNetCrossRefzbMATHGoogle Scholar
  46. [46]
    B. Nagle and V. Rödl: The asymptotic number of triple systems not containing a fixed one, Discrete Math. 235 (2001), 271–290, Combinatorics, (Prague, 1998).MathSciNetCrossRefzbMATHGoogle Scholar
  47. [47]
    B. Nagle, V. Rödl and M. Schacht: Extremal hypergraph problems and the regularity method, Topics in Discrete Mathematics, Algorithms Combin. 26 (2006), 247–278.MathSciNetCrossRefzbMATHGoogle Scholar
  48. [48]
    D. Osthus, D. Kühn, T. Townsend and Y. Zhao: On the structure of oriented graphs and digraphs with forbidden tournaments or cycles, J. of Combin. Theory, Ser. B 124 (2017), 88–127.MathSciNetCrossRefzbMATHGoogle Scholar
  49. [49]
    Y. Person and M. Schacht: Almost all hypergraphs without Fano planes are bipartite, Proceedings of the Twentieth Annual ACM-SIAM Symposium on Discrete Algorithms (2009), 217–226.CrossRefGoogle Scholar
  50. [50]
    H. J. Prömel and A. Steger: The asymptotic number of graphs not containing a fixed color-critical subgraph, Combinatorica 12 (1992), 463–473.MathSciNetCrossRefzbMATHGoogle Scholar
  51. [51]
    R. W. Robinson: Counting labeled acyclic digraphs, New directions in the theory of graphs, Proc. Third Ann Arbor Conf., Univ. Michigan, Ann Arbor, Mich., 1971, (1973), 239–273.Google Scholar
  52. [52]
    D. Saxton and A. Thomason: Hypergraph containers, Inventiones Math. 201 (2015), 1–68.MathSciNetCrossRefzbMATHGoogle Scholar
  53. [53]
    R. P. Stanley: Acyclic orientations of graphs, Discrete Math. 5 (1973), 171–178.MathSciNetCrossRefzbMATHGoogle Scholar
  54. [54]
    B. Sudakov and J. Verstraëte: The extremal function for cycles of length l mod k, Elec. J. of Combin. 22 (2015), #P00.Google Scholar
  55. [55]
    C. Thomassen: Graph decomposition with applications to subdivisions and path systems modulo k, J. Graph Theory 7 (1983), 261–271.MathSciNetCrossRefzbMATHGoogle Scholar
  56. [56]
    P. Turán: On an extremal problem in graph theory, Matematikai és Fizikai Lapok (in Hungarian) 48 (1941), 436–452.Google Scholar
  57. [57]
    Z. Tuza: Covering of graphs by complete bipartite subgraphs; complexity of 0–1 matrices, Combinatorica 4 (1984), 111–116.MathSciNetCrossRefzbMATHGoogle Scholar

Copyright information

© János Bolyai Mathematical Society and Springer-Verlag GmbH Germany, part of Springer Nature 2019

Authors and Affiliations

  1. 1.Department of Mathematics, Statistics and Computer ScienceUniversity of IllinoisChicagoUSA

Personalised recommendations